Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 10, 2005, 8:44 AM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 8:44 AM CDT (13:44 UTC)
- Expired
- Jun 10, 2005, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:05 AM CDT | FLASH FLOOD | Mccamey, TX | TOWN AND COUNTRY IN MCCAMEY REPORTED MULTIPLE STREET FLOODING ACROSS TOWN. |
| Jun 10, 10:30 AM CDT | FLASH FLOOD | Girvin, TX | CITY STREETS WERE FLOODED AS TRAINING ECHOES REDEVELOPED FOR HOURS. |
| Jun 10, 10:55 AM CDT | FLASH FLOOD | Mccamey, TX | WATER 10-12 INCHES DEEP FLOWING THROUGH A STALLED CAR ON THE 200 BLOCK OF EAST 6TH STREET. |
| Jun 10, 10:59 AM CDT | FLASH FLOOD | 3 W Rankin, TX | HIGH WATER 6-8 INCHES ON ROUTE 329 WEST OF RANKIN. MARBLE HAIL ALSO WAS REPORTED. |
| Jun 10, 11:50 AM CDT | FLASH FLOOD | Mccamey, TX | CONTINUED FLOODING IN TOWN ACROSS SOME ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 101344
FFWMAF
TXC103-371-461-101645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
844 AM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CRANE COUNTY IN WEST TEXAS
NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS
UPTON COUNTY IN WEST TEXAS
* UNTIL 1145 AM CDT
* AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR GIRVIN...OR ABOUT 13
MILES SOUTHWEST OF MCCAMEY...AND JUST WEST OF RANKIN. THESE
STORMS WERE MOVING NORTHEAST AT 15 MPH. UP TO 2 INCHES OF RAIN ARE
ALREADY ESTIMATED JUST NORTH OF US HIGHWAY 385 IN NORTHEAST PECOS
COUNTY AND 5 MILES DUE WEST OF RANKIN WITH MORE RAINFALL EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MCCAMEY...
KING MOUNTAIN...
RANKIN...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER
LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
3109 10178 3165 10177 3142 10230
$$
053 follow-up statements
000
WGUS74 KMAF 101439
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 AM CDT FRI JUN 10 2005
TXC103-371-461-101645-
CRANE-PECOS-UPTON-
929 AM CDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 AM CDT FOR UPTON...
NORTH CENTRAL PECOS AND SOUTHEASTERN CRANE COUNTIES...
AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A
GIRVIN...MCCAMEY...RANKIN LINE. THESE STORMS WERE EMBEDDED IN A
BROADER AREA OF MODERATE PRECIPITATION ACROSS MUCH OF
REAGAN...UPTON...AND GLASSCOCK COUNTIES. EVEN THOUGH SPECIFIC
STORMS WERE MOVING NORTHEAST AT ABOUT 20 MPH...ECHOES CONTINUE TO
REDEVELOP BEHIND EXITING STORMS...GIVING THE APPEARANCE OF STORMS
REMAINING STATIONARY ACROSS THE AREA.
SOME LOCATIONS AFFECTED BY THE THUNDERSTORM PRODUCING VERY HEAVY RAIN
INCLUDE...
KING MOUNTAIN...
RANKIN...
GIRVIN...
U.S. 67...
REPORTS INDICATE VERY HEAVY RAINFALL WAS ALREADY FALLING IN MCCAMEY.
STREET FLOODING IS IMMINENT. IN ADDITION TO THE VERY HEAVY
RAINFALL...BUSINESSES IN MCCAMEY HAVE REPORTED PEA SIZE HAIL ALONG
U.S. 67 BETWEEN MCCAMEY AND GIRVIN. MOTORISTS IN THE PATH OF THESE
STORMS SHOULD REMAIN ALERT TO THE LATEST SEVERE WEATHER STATEMENTS.
TURN AROUND. DON/T DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
3109 10178 3165 10177 3142 10230
$$000
WGUS74 KMAF 101515
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1010 AM CDT FRI JUN 10 2005
TXC103-371-461-101645-
CRANE-PECOS-UPTON-
1010 AM CDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 AM CDT FOR UPTON...
NORTH CENTRAL PECOS AND SOUTHEASTERN CRANE COUNTIES...
AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TRAINING PRECIPITATION ECHOES ACROSS THE WARNED AREA. IN
ADDITION...LOCAL BUSINESSES REPORTED FLOODED ROADS ALL ACROSS
MCCAMEY. THIS COMPLEX OF STORMS CONTINUES TO REDEVELOP ACROSS MUCH
OF THE SAME AREA AND WILL PERSIST FOR THE NEXT SEVERAL HOURS.
SOME LOCATIONS AFFECTED BY THE FLASH FLOODING INCLUDE...
MCCAMEY...
KING MOUNTAIN...
U.S. 67 BETWEEN GIRVIN AND MCCAMEY...
U.S. HIGHWAY 385 BETWEEN MCCAMEY AND CRANE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN
AROUND... DON/T DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
3109 10178 3165 10177 3142 10230
$$000
WGUS74 KMAF 101606
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 AM CDT FRI JUN 10 2005
TXC103-371-461-101645-
CRANE-PECOS-UPTON-
1100 AM CDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 AM CDT FOR UPTON...
NORTH CENTRAL PECOS AND SOUTHEASTERN CRANE COUNTIES...
AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF REDEVELOPING THUNDERSTORMS PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
BROADCAST MEDIA REPORTED ROUGHLY 5 MINUTES AGO...10-12 INCHES OF
WATER ON THE 200 BLOCK OF EAST SIXTH STREET IN MCCAMEY WITH A CAR
STALLED ON THE ROAD. LOCAL LAW ENFORCEMENT ALSO REPORTS 6-8 INCHES
OF WATER ON STATE HIGHWAY 329...THREE MILES WEST OF RANKIN...WITH
MARBLE SIZE HAIL.
SOME LOCATIONS AFFECTED BY THE THUNDERSTORM PRODUCING FLASH FLOODING
INCLUDE...
MCCAMEY...
KING MOUNTAIN...
RANKIN...
BAKERSFIELD...
GIRVIN...
TX ROUTE 11...
U.S. 67 BETWEEN GIRVIN AND RANKIN...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN
AROUND... DON/T DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
3109 10178 3165 10177 3142 10230
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:22 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 4:22 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CDT FRI JUN 10 2005 .SHORT TERM... LOOKING FOR SEVERE WEATHER TODAY. WHILE THE MODERATE SEVERE THREAT IS CENTERED OVER THE PANHANDLE THE LATEST SWODY1 PUSHES THE MODERATE RISK DOWN INTO CENTRAL PERMIAN BASIN AND THE SLIGHT RISK WESTWARD TO NEAR THE MOUNTAINS... SO HAVE EXPANDED AND INCREASED POPS THIS AFTERNOON AND TONIGHT AS SPC EXPECTING THE DRYLINE TO BECOME VERY ACTIVE THIS AFTERNOON AND EVENING. CURRENTLY MOISTURE PACKED UP AGAINST THE MOUNTAINS BUT ETA HAS DRYLINE MOVING EAST INTO DAWSON... MIDLAND... AND BREWSTER COUNTIES BY LATE AFTERNOON. SHORTWAVE ROTATING THROUGH BASE OF UPPER TROUGH WILL MOVE ACROSS AREA TODAY... BOTH AVN AND ETA HAVE IT CENTERED OVER SE NM AS OF 00Z WITH BEST LIFT OUT AHEAD OF IT. A SURFACE LOW ALONG THE TEXAS/NEW MEXICO BORDER WILL PULL RICH LOW LEVEL MOISTURE UP ACROSS THE EAST. COMBINATION OF SHORTWAVE... DRYLINE... HIGH CAPE... OUTFLOWS FROM LAST NIGHTS STORMS ACROSS SOUTH PLAINS... AND MAXIMUM DAYTIME HEATING WILL CREATE POTENTIAL FOR DANGEROUS SUPERCELLS ESPECIALLY ALONG AND EAST OF A LAMESA... MIDLAND... TO BIG LAKE LINE. WILL HIT SEVERE THREAT HARD IN HWO. ABUNDANT SUNSHINE SHOULD PUSH TEMPS INTO THE MID 90S AHEAD OF THE DRYLINE WITH LOWER 100S ALONG PECOS AND RIO GRANDE RIVERS. OVERNIGHT DRYLINE WILL NOT BE AS QUICK TO RETURN WEST AS UPPER TROUGH PASSES SO LOOK FOR SOMEWHAT COOLER MORNING TEMPERATURES. .LONG TERM... WHILE THE DRYLINE IS EXPECTED TO REMAIN ACROSS THE AREA THIS WEEKEND...SATURDAY COULD END UP BEING A DOWN DAY FOR SEVERE WEATHER IN THE WAKE OF TODAYS SHORTWAVE TROUGH MOVING ACROSS THE AREA. HOWEVER...BOTH THE NAM AND GFS BRING ANOTHER MID LEVEL SHORTWAVE TROUGH INTO NEW MEXICO SUNDAY MORNING. THIS WARRANTS SLIGHT CHANCE POPS FOR THUNDERSTORMS OVER THE NORTHEAST PERMIAN BASIN AND PORTIONS OF THE ROLLING PLAINS FOR SUNDAY AFTERNOON WHERE...700 MB TEMPERATRUES WILL STILL BE SUFFICIENTLY COOL THAT THE CAP APPEARS BREAKABLE. AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE NORTHERN HIGH PLAINS ON MONDAY INTO TUESDAY...THIS WILL RESULT IN AN ASSOCIATED SURFACE COLD FRONT MAKING ITS WAY INTO OUR FORECAST AREA BY TUESDAY EVENING. WITH UPSLOPE SURFACE FLOW AND MODERATE INSTABILITY EXPECTED OVER THE NORTHERN AND CENTRAL PERMIAN BASIN...HAVE INTRODUCED SLIGHT CHANCE POPS. AS THE SUBTROPICAL RIDGE BUILDS OVER THE AREA BY THE MIDDLE OF NEXT WEEK...THERE ARE EXPECTATIONS OF DRIER WEATHER FOR THE CWA. HAVE MADE SOME ADJUSTMENTS TO THE GRIDS FOR THE TIMING OF THE SHORTWAVE ACROSS THE AREA ON SUNDAY AND FOR THE ARRIVAL OF THE WEAK COLD FRONT ON TUESDAY. GFS MOISTURE AND TEMPERATURE PROGS APPEARS REASONABLE AND HAVE TRENDED TOWARDS THOSE NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 66 95 73 / 40 40 20 20 CARLSBAD NM 100 63 98 68 / 10 10 0 10 DRYDEN TX 94 70 96 74 / 30 20 20 10 FORT STOCKTON TX 97 68 99 71 / 30 20 20 20 GUADALUPE PASS TX 93 65 91 65 / 0 0 0 10 HOBBS NM 98 63 95 68 / 10 10 0 10 MARFA TX 93 55 92 59 / 10 10 0 10 MIDLAND INTL AIRPORT TX 94 67 95 73 / 30 30 20 10 ODESSA TX 96 67 96 73 / 30 30 20 10 WINK TX 104 67 101 72 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/03
Hazardous weather outlook, Jun 10, 4:57 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CDT FRI JUN 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110923- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 457 AM CDT FRI JUN 10 2005 (357 AM MDT FRI JUN 10 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LAMESA... MIDLAND... TO BIG LAKE LINE. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAIN COULD RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS THE NORTHEAST PERMIAN BASIN AND THE ROLLING PLAINS COULD REACH SEVERE LEVELS...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL. A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN AND CENTRAL PERMIAN BASIN ON TUESDAY EVENING. ISOLATED THUNDERSTORMS ALONG THIS COLD FRONT COULD ALSO PRODUCE SEVERE WEATHER WITH THE MAIN THREAT AGAIN BEING LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF A MALJAMAR TO FORT DAVIS TO ALPINE LINE SHOULD MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:26 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 64 min |
| Jun 9, 8:27 PM CDT | Tornado Warning | MAF | Terrell | 63 min |
| Jun 9, 9:27 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 39 min |
| Jun 10, 7:38 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| Jun 10, 7:50 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 55 min |
| Jun 10, 11:09 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 51 min |
| Jun 10, 11:39 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Jun 10, 11:42 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Jun 10, 12:57 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 48 min |
| Jun 10, 1:19 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 10, 2:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 10, 2:43 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 10, 3:17 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 43 min |
| Jun 10, 4:00 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 60 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.